MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5833150
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one 14.5 fr d/l hemostat vas-cath 15cm catheter with surecuff kit was returned for evaluation.The guidewire was returned inside the introducer needle and could not be advanced through the needle.When viewed under magnification, tissue was noted between the needle bevel and the guidewire.The guidewire was removed with resistance noted.After removal, it was noted that the outer coil wire was stretched with the distal ends of the inner core wires exposed.Based on this finding, the investigation is unconfirmed for a guidewire/needle fit issue and confirmed for a frayed guidewire.It is likely that the identified frayed guidewire issue was perceived as a fit issue, as it would prevent the wire from moving normally within the needle.Additionally, per the evaluation results, it was noted that there was tissue noted between the needle bevel and the guidewire, a characteristic typical of retraction of the guidewire against the needle bevel.Therefore, it is possible that damage due to retraction during use contributed to the reported and identified issues.However, the definitive root cause could not be determined based upon the available information.
 
Event or Problem Description
It was reported the guide wire was stuck in the introduction needle.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
HEMOSTAR DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189336
Report Number3006260740-2018-03705
Device Sequence Number19339666
Product Code MSD
UDI-Device Identifier00801741013317
UDI-Public(01)00801741013317
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number5833150
Device Catalogue Number5833150
Device Lot NumberREBU1885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1